MAUDE Adverse Event Report: TRILLIANT SURGICAL MINIMALLY INVASIVE BUNION PLATE, RIGHT; MIB PLATING SYSTEM PLATE

TRILLIANT SURGICAL MINIMALLY INVASIVE BUNION PLATE, RIGHT; MIB PLATING SYSTEM PLATE
Model Number 300-70-001
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-9 below) as part of internal complaint handling activities.Date of event is unknown as it was not reported when it was noticed that the patient could easily palpate the plate.Catalog # and serial #: not utilized by trilliant surgical.Expiration date: not applicable (n/a) to non-sterile trilliant surgical products.Reprocessor name and address: n/a to this report.Concomitant medical products and therapy dates not reported.Investigation (including evaluation summary of device(s) returned to manufacturer) review of surgical technique: limited information was provided regarding the surgical technique of the surgeon when inserting and removing the mib parts.The doctor felt comfortable with only removing the protruding screw as described in mdr report #3007420745-2020-00009.The patient was still able to feel the plate following the removal of the protruding screw as described in mdr report #3007420745-2020-00009.Thus, the patient wanted the remaining hardware removed.Fusion had occurred.Dhr review: minimally invasive bunion plate, right (300-70-001), lot tsl006955 had no associated nonconformance reports (ncrs), reworks (rwks), or deviations.The specific lot numbers of the associated screws could not be identified.The following lot numbers were identified and reviewed as possibilities.2.4mm x 18mm tiger cannulated screw (200-24-018).1.Lot tsl005926 [manufactured 04/02/2018, udi (b)(4),which had no associated ncrs, rwks, or deviations 2.Lot tsl007120 [manufactured 05/01/2019, udi ((b)(4)], which had no associated rwks or deviations; review did identify ncr 19-204 - 53 parts were scrapped for failure of feature.12 (cannulation position relative to cruciform).As the lot underwent 100% final inspection, all nonconforming parts were identified.2.4mm x 20mm gl screw (301-24-020).1.Lot tsl001259 [manufactured 07/24/2014, udi (b)(4)], which had no associated ncrs, rwks, or deviations 2.Lot tsl006246 [manufactured 06/11/2018, udi (b)(4)], which had no associated rwks or deviations; review did identify ncr 18-214 - 2 parts were scrapped for extra material observed on uppermost edge of screw head.As the lot underwent 100% final inspection, all nonconforming parts were identified.2.4mm x 24mm gl locking screw (302-24-024) 1.Lot tsl000859 [manufactured 06/19/2014, udi (b)(4)], which had no associated ncrs, rwks, or deviations 2.Lot tsl004769 [manufactured 10/03/2017, udi (b)(4)], which had no associated rwks or deviations; review did identify ncr 17-268 - final inspection occurred under revision c rather than the applicable revision b.The error had no effect on inspection results.Visual / dimensional inspection: the returned parts (mib plate, gridlock locking screw, gridlock non-locking screw, and tiger cannulated screw) all underwent visual inspection.The returned parts all underwent dimensional inspection performed by the quality inspector supervisor.The minimally invasive bunion plate, right (300-70-001) was accepted for all inspected features.Visually, there are minor scratches where the anodization has come off.The minor scratches are not of concern as it demonstrates normal wear and tear from being implanted and explanted.The returned 2.4mm x 18mm tiger cannulated screw could not be measured for features 7, 9, 12, 13, 19-1, and 19-2 due to the screw head being stripped.All of the other features were found to be within specification.When inspecting the cannulation of the returned tiger cannulated screw, the quality inspection supervisor pulled out a material that looks similar to bone.The returned 2.4mm x 20mm gridlock non-locking screw failed for feature 11, which is the hexalobe diameter, as the go-gage only entered halfway as well as feature 13, which is a visual inspection of hexalobe present.Both feature 11 and feature 13 failed due to the hexalobe being stripped.The returned 2.4mm x 24mm gridlock locking screw was found to be within specification for all features.A notable observation is that the hexalobe appears to have burrs, which is likely a result of the insertion and removal that the screw experienced.Simulated use testing: the event involved a gridlock non-locking screw protruding out of the proximal mib plate hole.As the event occurred over a duration of time due to compression forces as well as the potential of not choosing a long enough screw, the event cannot be recreated at corporate.Simulated use testing will not be conducted.Evaluation of similar complaints: the complaints log was reviewed to identify any similar events involving an mib removal between december 2018 and december 2019.Eleven complaints were identified.In reviewing these complaints, none were helpful in determining the root cause of this event as all root causes were unknown.Summary / root cause analysis: the patient could easily palpate plate and initial screw that was removed.Thus, the additional removal was due to patient preference.
 
Event or Problem Description
A surgeon performed a bunionectomy on a (b)(6) female patient on (b)(6) 2019 utilizing the minimally invasive bunion plating system.According to the trilliant sales representative, a 2.4mm gridlock non-locking screw was backing out of the surgical site and was removed on (b)(6) 2019 in the surgeon's office.This event is discussed within mdr report #3007420745-2020-00009.The trilliant sales representative was informed on december 18, 2019 that the surgeon was requesting removal instruments in order to take out the plate and remaining screws.The trilliant sales representative noted that "it was removed because it was too proud (patient could easily palpate plate and initial screw that was removed)." the 300-70-001 right mib plate and associated screws (200-24-018, 301-24-020, and 302-24-024) were removed on (b)(6) 2019.The trilliant sales representative confirmed that fusion had occurred.Both events mentioned above are captured as part of (b)(4).

Brand Name
MINIMALLY INVASIVE BUNION PLATE, RIGHT
Common Device Name
MIB PLATING SYSTEM PLATE
Manufacturer (Section D)
TRILLIANT SURGICAL
727 north shepherd drive
suite 100
houston TX 77007 1320
MDR Report Key9650186
Report Number3007420745-2020-00010
Device Sequence Number2923256
Product Code HRS
UDI-Device Identifier00812926027708
UDI-Public(01)00812926027708(10)TSL006955
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172178
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number300-70-001
Device Lot NumberTSL006955
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2020
Initial Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR